Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 209, NWS St. Louis, MO

August 13, 2005Pike County, Illinois; Pike County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 4:59 PM CDT for Pike County, Illinois; Pike County, Ralls County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2005, 4:59 PM CDT (21:59 UTC)
Expired
Aug 13, 2005, 5:49 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Pike County, IL, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:35 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 132159
SVRLSX
ILC149-MOC163-173-132315-
/O.NEW.KLSX.SV.W.0209.050813T2159Z-050813T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN NORTHEAST MISSOURI
  RALLS COUNTY IN NORTHEAST MISSOURI
  PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 615 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PERRY TO 18 MILES EAST OF EOLIA...OR ALONG A LINE EXTENDING
  FROM SANTA FE TO 9 MILES NORTHEAST OF ELSBERRY...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPENCERBURG
  LOUISIANA
  FRANKFORD
  CENTER
  PIKE
  ATLAS
  SPAULDING
  NEW LONDON
  RENSSELAER
  PITTSFIELD

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3984 9058 3974 9065 3956 9058 3941 9062
      3942 9098 3923 9074 3923 9118 3915 9121
      3915 9142 3933 9145 3936 9170 3968 9170
      3969 9133 3974 9136 3976 9093 3984 9090

$$

CVKING
3 follow-up statements
000 
WWUS53 KLSX 132209
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT SAT AUG 13 2005

ILC149-MOC163-173-132315-
/O.CON.KLSX.SV.W.0209.000000T0000Z-050813T2315Z/
PIKE IL-PIKE MO-RALLS MO-
509 PM CDT SAT AUG 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR RALLS
AND PIKE COUNTIES...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM PERRY TO 12 MILES EAST OF ANNADA...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
CENTER...LOUISIANA...FRANKFORD...PIKE...NEBO...NEW LONDON...
ASHBURN...PEARL...ROCKPORT AND MARTINSBURG.

LAT...LON 3984 9058 3974 9065 3956 9058 3941 9062
      3942 9098 3923 9074 3923 9118 3915 9121
      3915 9142 3933 9145 3936 9170 3968 9170
      3969 9133 3974 9136 3976 9093 3984 9090

$$

CVKING
000 
WWUS53 KLSX 132234
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT SAT AUG 13 2005

ILC149-MOC163-173-132315-
/O.CON.KLSX.SV.W.0209.000000T0000Z-050813T2315Z/
PIKE IL-PIKE MO-RALLS MO-
534 PM CDT SAT AUG 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR RALLS
AND PIKE MISSOURI AND PIKE ILLINOIS COUNTIES...

AT 530 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED FROM
SPAULDING TO 12 MILES SOUTHEAST OF PEARL...MOVING NORTHEAST AT 25 
MPH. 60 MPH WINDS CAN BE EXPECTED WITH THIS LINE OF STORMS.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ASHBURN...PEARL...ATLAS...ROCKPORT...MARTINSBURG...SAVERTON...SUMMER
HILL...INDEPENDENCE...ILASCO AND NEW HARTFORD.

LAT...LON 3984 9058 3974 9065 3956 9058 3941 9062
      3942 9098 3923 9074 3923 9118 3915 9121
      3915 9142 3933 9145 3936 9170 3968 9170
      3969 9133 3974 9136 3976 9093 3984 9090

$$

CVKING
000 
WWUS53 KLSX 132249
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT SAT AUG 13 2005

ILC149-MOC163-173-132259-
/O.CAN.KLSX.SV.W.0209.000000T0000Z-050813T2315Z/
PIKE IL-PIKE MO-RALLS MO-
549 PM CDT SAT AUG 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR RALLS AND PIKE COUNTIES IN 
MISSOURI AND ILLINOIS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 3984 9058 3974 9065 3956 9058 3941 9062
      3942 9098 3923 9074 3923 9118 3915 9121
      3915 9142 3933 9145 3936 9170 3968 9170
      3969 9133 3974 9136 3976 9093 3984 9090

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:23 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 13, 3:23 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SAT AUG 13 2005

.DISCUSSION...
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT SAT AUG 13 2005

.DISCUSSION...
MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND
THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS
WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW
INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E
ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR
TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S.
DURG XTNDD PD.

SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS
WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W
CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN
TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN
AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST
GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM
FOR QPF.

TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN
CLDNS AND SAGGING FNT.

WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT
BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        70  82  68  83 /  90  60  50  50
QUINCY          64  79  63  81 /  80  50  40  40
COLUMBIA        67  80  64  81 /  90  60  60  40
JEFFERSON CITY  67  81  65  81 /  90  60  60  50
SALEM           71  83  67  81 /  60  60  50  50
FARMINGTON      71  83  66  82 /  70  50  50  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Aug 13, 4:01 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SAT AUG 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141215-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
401 PM CDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
AREA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT.
OTHERWISE...THUNDERSTORMS WILL BE LIKELY AS A COLD FRONT ACROSS
NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND
MODERATELY UNSTABLE AIR AS IT DRIFTS SOUTHWARD.

DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS
OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST...
THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS
ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS
IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY
AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...WHERE THE
GREATEST THREAT FOR SEVERE WEATHER IS EXPECTED. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER
SERVICE.

TES

In the hours before

Local storm report, Aug 13, 4:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             FLORISSANT              38.80N 90.32W
08/13/2005  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

&&

TES
Local storm report, Aug 13, 4:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     FLORISSANT              38.80N 90.32W
08/13/2005  60 MPH           ST. LOUIS          MO   EMERGENCY MNGR

&&

TES
Local storm report, Aug 13, 4:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     TOWN AND COUNTRY        38.62N 90.48W
08/13/2005                   ST. LOUIS          MO   EMERGENCY MNGR

            SEVERAL TREE LIMBS DOWNED

&&

TES
Local storm report, Aug 13, 4:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     FENTON                  38.54N 90.45W
08/13/2005                   ST. LOUIS          MO   EMERGENCY MNGR

            18 INCH TREE DOWNED

&&

TES
Local storm report, Aug 13, 4:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     MANCHESTER              38.59N 90.51W
08/13/2005                   ST. LOUIS          MO   EMERGENCY MNGR

            LARGE TREE LIMBS DOWNED ON HANNA ROAD.

&&

TES
Local storm report, Aug 13, 4:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     MANCHESTER              38.59N 90.51W
08/13/2005                   ST. LOUIS          MO   EMERGENCY MNGR

            24 INCH DIAMETER TREE DOWNED AS WELL AS POWER LINES
            DOWNED.

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:06 PM CDTSevere Thunderstorm WarningLSXCalhoun41 min
Aug 13, 4:11 PM CDTSevere Thunderstorm WarningLSXJersey79 min
Aug 13, 4:13 PM CDTSevere Thunderstorm WarningLSXMadison, Monroe, Saint Clair47 min
Aug 13, 4:52 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison, Saint Clair40 min
Aug 13, 5:03 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Montgomery57 min
Aug 13, 5:56 PM CDTSevere Thunderstorm WarningLSXFayette37 min
Aug 13, 3:19 PM CDTSevere Thunderstorm WarningLSXFranklin30 min
Aug 13, 3:27 PM CDTSevere Thunderstorm WarningLSXJefferson51 min
Aug 13, 3:53 PM CDTSevere Thunderstorm WarningLSXSaint Louis52 min
Aug 13, 3:59 PM CDTSevere Thunderstorm WarningLSXSaint Charles46 min
Aug 13, 4:14 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone56 min
Aug 13, 4:31 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage41 min
Aug 13, 4:46 PM CDTSevere Thunderstorm WarningLSXMonroe46 min
Aug 13, 5:03 PM CDTSevere Thunderstorm WarningLSXGasconade44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.